Hail, Weld
- When
- August 1, 3:47 PM MST to 3:52 PM MST
- Where
- Weld County, 1.06 mi W of Ft Lupton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.080, -104.820
Report received from mPING.
A line of thunderstorms produced widespread strong winds across the northeast Corner of Colorado across the counties of Logan, Phillips, and Sedgwick.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A line of thunderstorms produced widespread strong winds across the northeast Corner of Colorado across the counties of Logan, Phillips, and Sedgwick.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 1, 1:56 PM MST, 1 hour 51 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 256 PM MDT Fri Aug 1 2025 .KEY MESSAGES... - Severe thunderstorms expected over the northeast plains late this afternoon and evening with up to tennis ball size hail, 80 mph winds, and possibly a few tornadoes. - Severe thunderstorms possible Saturday afternoon/evening over far northeast Colorado. - Chance of thunderstorms gradually decreases this weekend. - Dry and hot early to mid portion of next week, with increasing fire danger Jackson and Grand Counties. && .DISCUSSION /Through Friday/... Issued at 256 PM MDT Fri Aug 1 2025 The 18Z HRRR and NAMNest models continue the 12Z model trend of showing strong/severe thunderstorms late this afternoon and evening across the northeast Colorado plains. Satellite imagery showing decreasing stratocumulus clouds over the northeast plains. As of 2PM temperatures have reached the mid 70s to lower 80s over the northeast plains. SPC Mesoscale Analysis page shows MLCAPE of 2000- 2500 J/kg already and may reach 3000 J/kg later this afternoon. Dew points are higher than forecasted with readings mainly in the 60s. Shear is better today than the past few days with 0-6km bulk shear peaking at 30-40 knots. Given decent moisture, instability, and shear, some of the storms should become severe with large hail (slightly larger than golf balls), and strong damaging winds to 70 mph. Can't also rule a few tornadoes with decent low level shear and low LCLs (Lifted Condensation Level). Farther west, it is drier with less shear and instability. Scattered showers and thunderstorms will spread eastward through the rest of the afternoon and early evening. Brief heavy rain, small hail, and wind gusts to 50 mph will be possible with the stronger storms along the Front Range. On Saturday, a lee-side trough/dry line shifts east across the area during the afternoon. Across the higher terrain, urban corridor, and nearby plains, westerly winds will bring slightly drier air. However, there still looks to be enough moisture and a weak wave to produce scattered thunderstorms. The storms are expected to begin late morning over the mountains and then spread eastward through the afternoon. Brief heavy rain, small hail, and gusty outflow winds to 50 mph will be possible with the storms. Better moisture and instability hangs on over far eastern Colorado where a couple severe storms will be possible before they push eastward into Nebraska and Kansas. A weak cold (cool) front pushes south through the area early Sunday. This will bring slightly cooler air and drier into the area. The air will be drier as well with precipitable water values falling to 50- 75 percent of normal. The eastern plains may again hold onto some moisture where scattered thunderstorms will be late in the day. For next week, the upper level high will intensify over the Central and Southern Rockies with Colorado feeling the full effects of the high by Tuesday. Mostly dry and hot conditions are expected for Tuesday through Thursday with highs reaching the mid to upper 90s across northeast Colorado. Precipitable water values fall below normal and will be well below normal Tuesday through Thursday. So we are looking at a week of very little rainfall across the area. We may begin to see some relief from the heat next Friday as a longwave trough moves into the northwest part of the country and may start to push the ridge off to the south. && .AVIATION /18Z TAFS through 18Z Saturday/... Issued at 1055 AM MDT Fri Aug 1 2025 Smoke has increased this morning, but surface visibility is expected to stay above 6SM. However, slantwise approach visibility may be impacted and therefore added smoke to the TAF through mid afternoon (21Z). The HRRR model (which did well handling the increase in smoke this morning) decreases the smoke mid to late afternoon. Will continue with the PROB30 for thunderstorms, which looks on track. Gusty outflows producing wind shifts are expected 21-02Z. Other than possible smoke impacts, VFR conditions are expected tonight and Saturday. Scattered thunderstorms are expected again Saturday with about 30 percent chance for one near DEN, but outflow winds will likely produce wind shifts after 19/20Z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Meier
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Fri Aug 1 2025 COZ030>051-021715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Fri Aug 1 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop over the mountains early this afternoon and push east across the plains late this afternoon and evening. Brief heavy rain, small hail, and wind gusts to 50 mph will be possible with the storms along the Front Range urban corridor. As storms progress eastward onto the plains later this afternoon and evening, a few will likely become severe with 2 inch diameter hail and 70 mph winds possible. A brief tornado is also possible. The stronger storms will also produce very heavy rain, although the faster motion of storms today should limit the threat of flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storm chances are expected to gradually decrease through this weekend, as a drier airmass spreads back across the region. Temperatures are expected to return to normal summer heat by this weekend, and then warm to above normal levels for the first half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. However, any reports of damaging winds, hail, or heavy rain will be appreciated.
Special Weather Statement
National Weather Service Denver CO
311 PM MDT Fri Aug 1 2025
COZ041-012200-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
311 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT AND EASTERN
DOUGLAS COUNTIES UNTIL 4 PM MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Elbert, or 39 miles southeast of Denver, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Elbert and Fondis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3920 10473 3928 10465 3922 10428 3913 10436
3913 10463
TIME...MOT...LOC 2110Z 304DEG 13KT 3922 10462
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HirisSpecial Weather Statement
National Weather Service Denver CO
328 PM MDT Fri Aug 1 2025
COZ040-045-012215-
Central and East Adams and Arapahoe Counties CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
328 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ARAPAHOE AND SOUTH
CENTRAL ADAMS COUNTIES UNTIL 415 PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Manila Village, or 23 miles east of Denver, moving
east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Southeastern Aurora, Bennett, Strasburg, Manila Village and Byers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 3960 10466 3970 10467 3986 10425 3957 10417
3957 10448 3959 10449 3960 10450 3963 10449
3966 10450 3965 10452 3963 10451 3962 10453
3959 10453 3958 10454 3958 10455 3963 10458
3961 10460 3959 10460 3958 10461 3959 10463
TIME...MOT...LOC 2128Z 256DEG 15KT 3964 10454
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
HirisSpecial Weather Statement
National Weather Service Denver CO
347 PM MDT Fri Aug 1 2025
COZ045-012215-
Central and East Adams and Arapahoe Counties CO-
347 PM MDT Fri Aug 1 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ADAMS COUNTY UNTIL 415
PM MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Bennett, or 28 miles east of Denver, moving north at
15 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Eastern Aurora and Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3976 10433 3977 10450 3980 10450 3997 10448
3992 10421
TIME...MOT...LOC 2147Z 202DEG 12KT 3980 10443
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HirisSpecial Weather Statement National Weather Service Denver CO 359 PM MDT Fri Aug 1 2025 COZ041-046-012245- Elbert/Central and East Douglas Counties Above 6000 Feet CO-North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 359 PM MDT Fri Aug 1 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELBERT COUNTY UNTIL 445 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Kiowa, or 36 miles west of Limon, moving east at 15 mph. HAZARD...Wind gusts up to 50 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Central Elbert County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Heavy rain is occurring with this storm and may lead to flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3919 10442 3926 10448 3949 10417 3917 10403 TIME...MOT...LOC 2159Z 252DEG 13KT 3925 10437 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH Hiris
The Denver radar (KFTG), 40 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
22 thunderstorm wind, 3 hail. Local standard time, as filed.
Report received from mPING.
Report received from mPING.
Report received from mPING.
The report was from AWOS station K1MW Sterling 15 miles west-northeast.
The report was from AWOS station K1JW near Peetz.
The report was from mesonet station TT562 North Sterling.
The report was received from mesonet station CO035 I-76 near Sterling. The peak gust of 58 knots was reported at 1904, but the first reported gust of 50 knots was at 1854.
The time was estimated.
The report was from WeatherLink station WL-Paoli 3 miles west.
The report was received from mesonet station AW276 Holyoke.
The report was from mesonet station CO048 US 385 Holyoke.
The report was from AWOS station HEQ Holyoke Airport.
The report east from mesonet station CO034 I-76 Julesburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271776, 1271777, 1271779, 1271780, 1271781, 1271807, 1271788, 1271793, 1271805, 1271801, 1271813, 1271809, 1271815, 1271820, 1271817, 1271821, 1271822, 1271823, 1271826, 1271831, 1271834, 1271837, 1271838, 1271839, 1271840.